Alert archive / Missouri / Tornado Warnings in 1998
Tornado Warning 17, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at Jun 14, 1998, 2:25 PM CDT for Schuyler County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 1998, 2:25 PM CDT (19:25 UTC)
- Expired
- Jun 14, 1998, 3:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Schuyler County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
899
WFUS1 KMCI 141927 RRA
TORMCI
MOC197-142000-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY-PLEASANT HILL MO
225 PM CDT SUN JUN 14 1998
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN SCHUYLER COUNTY IN MISSOURI
* UNTIL 300 PM CDT
* AT 225 PM CDT STORM SPOTTERS REPORTED A TORNADO 3 MILES SOUTHEAST
OF LANCASTER...OR ABOUT 22 MILES NORTH OF KIRKSVILLE...MOVING
NORTHEAST AT 20 MILES PER HOUR.
* THE TORNADO WILL BE...
NEAR DOWNING AT 240 PM CDT
IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY IN
THE BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF THE BUILDING
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR MISSOURI.
LAT...LON 4056 9260 4034 9241 4063 9211 4079 9231What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jun 13, 3:30 PM CDT, 22 hours 55 minutes earlier.
Area forecast discussion, Jun 13, 3:30 PM CDT, 22 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 330 PM CDT SAT JUN 13 1998 ISOLD TSTMS DVLPD IN WARM ADVECTION ZONE ALONG WMFNT THIS AFTN ACROSS SRN PORTIONS OF FCST AREA...BUT MAIN SHOW IS TNGHT AS COMPLEX OF SVR TSTMS WITH FLASH FLOOD POTL EXPECTED TO MOVE ACRS AREA. SFC WMFNT AT MID AFTN LOCATED JUST S OF FCST AREA WITH VRY HIGH SFC DEW PTS POOLED NR BNDRY. EXPECT TSTMS TO DVLP THIS AFTN IN VCTY OF SFC LOW AS IT MOVES INTO NRN KS AND SWD ALG DRYLINE INTO CENTRAL KS. ADDITIONAL TSTM DEVELOPMENT OVER CENTRAL/ERN NE EXPECTED AS NOCTURNAL LLJ STRENGTHENS AND ENHANCES LIFT N OF WMFNT. CONVECTION ACRS NE EXPECTED TO DVLP INTO AN INTENSE MCS AND TURN SEWD ACRS MUCH OF CWA TNGHT. FCST VALUES OF CAPE...VERTICAL WIND PROFILE...AND MID-LVL DRY INTRUSION SUGGEST POTL FOR SVR WX WITH THIS SYSTEM. HIGH VALUES OF PRECIPITABLE WATER AND STG LIFT N OF WMFNT SUGGEST FLASH FLOOD POTL...AND BASED ON 3-HOUR FF GUIDANCE VALUES OF UNDER 2 INCHES...WL ISSUE FLASH FLOOD WATCH TONIGHT FOR ALL BUT XTRM NERN COUNTIES... WHERE GUIDANCE VALUES ARE ABOUT AN INCH HIGHER. IN LATER PERIODS...SOME CHC OF SHWRS/TSTMS AS S/W SLOWS AND THEN CLOSES OFF OVER AREA...LEAVING AREA SUSCEPTIBLE TO WK S/W ENERGY ROTATING AROUND SYS IN CYC FLO ALOFT. GUIDANCE TEMPS LOOK REASONABLE AND ARE GENERALLY FOLLOWED. ...EAX... MO...FLASH FLOOD WATCH TONIGHT ALL BUT XTRM NE COUNTIES KS...FLASH FLOOD WATCH TONIGHT. BUNTING
In the hours before
Local storm report, Jun 14, 11:38 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1138 AM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1137 AM PLEASANTON KS WIND DAMAGE
06/13/98 LINN TREES DOWN. ALSO ONE
TREE DOWN JUST EAST OF
MOUND CITY.Local storm report, Jun 14, 11:38 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1138 AM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1137 AM PLEASANTON KS WIND DAMAGE
06/13/98 LINN TREES DOWN. ALSO ONE
TREE DOWN JUST EAST OF
MOUND CITY.Local storm report, Jun 14, 12:41 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1241 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM PLEASANTON KS WIND DAMAGE
06/13/98 LINN TREES DOWN. ALSO ONE
TREE DOWN JUST EAST OF
MOUND CITY.Local storm report, Jun 14, 12:41 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1241 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM PLEASANTON KS WIND DAMAGE
06/13/98 LINN TREES DOWN. ALSO ONE
TREE DOWN JUST EAST OF
MOUND CITY.Special weather statement, Jun 14, 1:00 PM CDT, 1 hour 25 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 100 PM CDT SUN JUN 14 1998 ...MORE THUNDERSTORMS POSSIBLE TODAY... FORECAST...THUNDERSTORMS HAVE DEVELOPED EARLY THIS AFTERNOON OVER PORTIONS OF NORTH CENTRAL MISSOURI. THEY ARE EXPECTED TO MOVE THROUGH THE KIRKSVILLE...UNIONVILLE...AND MACON AREAS BY 3 PM. IT IS POSSIBLE THAT SOME OF THESE STORMS COULD BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. ELSEWHERE...A FEW SHOWERS CAN BE EXPECTED...WITH PERHAPS A RUMBLE OR TWO OF THUNDER. THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE. DISCUSSION...A STORM SYSTEM CENTERED OVER NORTHERN MISSOURI AND SOUTHERN IOWA WILL MOVE VERY SLOWLY OFF TO THE EAST TODAY. AS IT DOES...SHOWERS AND THUNDERSTORMS WILL BE A POSSIBILITY OVER MUCH OF THE REGION. THE THREAT FOR SEVERE WEATHER OVER THE OUTLOOK AREA SHOULD BE LIMITED TO NORTH AND EAST OF A LINE FROM PRINCETON TO MACON. MJM
Special weather statement, Jun 14, 1:00 PM CDT, 1 hour 25 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 100 PM CDT SUN JUN 14 1998 ...MORE THUNDERSTORMS POSSIBLE TODAY... FORECAST...THUNDERSTORMS HAVE DEVELOPED EARLY THIS AFTERNOON OVER PORTIONS OF NORTH CENTRAL MISSOURI. THEY ARE EXPECTED TO MOVE THROUGH THE KIRKSVILLE...UNIONVILLE...AND MACON AREAS BY 3 PM. IT IS POSSIBLE THAT SOME OF THESE STORMS COULD BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. ELSEWHERE...A FEW SHOWERS CAN BE EXPECTED...WITH PERHAPS A RUMBLE OR TWO OF THUNDER. THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE. DISCUSSION...A STORM SYSTEM CENTERED OVER NORTHERN MISSOURI AND SOUTHERN IOWA WILL MOVE VERY SLOWLY OFF TO THE EAST TODAY. AS IT DOES...SHOWERS AND THUNDERSTORMS WILL BE A POSSIBILITY OVER MUCH OF THE REGION. THE THREAT FOR SEVERE WEATHER OVER THE OUTLOOK AREA SHOULD BE LIMITED TO NORTH AND EAST OF A LINE FROM PRINCETON TO MACON. MJM
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:48 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt | 42 min |
| Jun 13, 8:03 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 37 min |
| Jun 13, 8:57 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 33 min |
| Jun 13, 9:10 PM CDT | Tornado Warning | EAX | Holt | 35 min |
| Jun 13, 11:02 PM CDT | Tornado Warning | EAX | Holt | 28 min |
| Jun 13, 11:58 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan | 32 min |
| Jun 14, 12:05 AM CDT | Severe Thunderstorm Warning | EAX | Clinton, DeKalb | 40 min |
| Jun 14, 12:35 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess | 40 min |
| Jun 14, 12:43 AM CDT | Severe Thunderstorm Warning | EAX | Clinton | 32 min |
| Jun 14, 1:02 AM CDT | Tornado Warning | EAX | Caldwell | 28 min |
| Jun 14, 1:11 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Livingston | 34 min |
| Jun 14, 1:18 AM CDT | Tornado Warning | EAX | Carroll, Livingston | 42 min |
| Jun 14, 1:45 AM CDT | Severe Thunderstorm Warning | EAX | Chariton | 45 min |
| Jun 14, 2:06 AM CDT | Severe Thunderstorm Warning | EAX | Harrison, Worth | 54 min |
| Jun 14, 2:16 AM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 44 min |
| Jun 14, 1:48 PM CDT | Tornado Warning | EAX | Adair, Schuyler | 42 min |
Nearby
Tornado Warnings in Missouri, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.